Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 13, 2017, 3:31 AM CDT. It took effect at Oct 15, 2017, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 3:31 AM CDT (08:31 UTC)
- In effect from
- Oct 15, 2017, 1:00 AM CDT
- Expired
- Oct 14, 2017, 3:44 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
882 WWUS74 KMAF 130831 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 331 AM CDT Fri Oct 13 2017 ...Strong Winds Expected To Impact Guadalupe Pass Saturday Night Through Sunday Morning... .Strong northeast gap winds will develop behind a cold front Saturday night. Winds will diminish late Sunday morning. TXZ258-132145- /O.NEW.KMAF.HW.A.0026.171015T0600Z-171015T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 231 AM MDT Fri Oct 13 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING...Saturday night through Sunday morning. * WINDS...Northeast 45 to 55 mph. * IMPACTS...Be especially careful driving through Guadalupe Pass. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ rhluchan
2 follow-up statements
392 WWUS74 KMAF 131912 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 PM CDT Fri Oct 13 2017 ...Strong Winds Expected To Impact Guadalupe Pass Saturday Night Through Sunday Morning... .Strong northeast gap winds will develop behind a strong cold front Saturday night. Winds will diminish late Sunday morning. TXZ258-141100- /O.CON.KMAF.HW.A.0026.171015T0600Z-171015T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 112 PM MDT Fri Oct 13 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING...Saturday night through Sunday morning. * WINDS...Northeast 50 to 60 mph. * IMPACTS...Be especially careful driving through Guadalupe Pass. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
413 WWUS74 KMAF 140844 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 344 AM CDT Sat Oct 14 2017 ...Strong Winds Expected To Impact Guadalupe Pass Tonight Through Sunday Morning... .Strong northeast gap winds will develop behind a strong cold front tonight. Winds will diminish late Sunday morning. TXZ258-142200- /O.UPG.KMAF.HW.A.0026.171015T0600Z-171015T1800Z/ /O.NEW.KMAF.HW.W.0034.171015T0600Z-171015T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 244 AM MDT Sat Oct 14 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY... * TIMING...Tonight through Sunday morning. * WINDS...Northeast 50 to 60 mph with higher gusts. * IMPACTS...Be especially careful driving through Guadalupe Pass. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ rhluchan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 13, 3:28 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 13, 3:28 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
328 AM CDT Fri Oct 13 2017
.DISCUSSION...
A couple more hot days before a strong cold front and a chance of
rain arrive this weekend.
Upper ridging aloft will continue to keep things very warm across
the area today and Saturday. High temperatures were above the
highest guidance on Thursday so expect upper 80's and low 90's to be
pretty common through Saturday. Subsidence will keep most locations
dry, but can't rule out some isolated storms on the periphery of the
upper ridge across SE NM the next two afternoons.
Meanwhile, an upper trough will dig over the N. Rockies today and
move east across the Plains this weekend. This system will drag a
strong cold front through the region Saturday night. A moist axis
will set up in the mid levels across the area as the front moves
through. This along with Gulf moisture at the surface will be
sufficient to support showers and thunderstorms along the front
Saturday night. Rain will push south with the front, but a few post-
frontal showers are still possible across the area. Similar to our
last front, gusty northerly winds are expected behind the boundary.
A strong surface high along with intense CAA will push winds near
advisory criteria across parts of the area early Sunday morning. Gap
winds will develop behind the front through Guadalupe Pass so have
gone ahead with a High Wind Watch there. Winds will diminish late
Sunday as the surface high settles in over the area. Skies will
clear and NW flow aloft will keep mid levels dry and void of any
clouds overnight Sunday. This will allow for ideal radiational
cooling and cold temperatures Monday morning.
Upper ridging will build in from the west later next week so expect
slowly warming temperatures and dry conditions to return.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 89 67 90 55 / 0 0 0 60
Carlsbad 90 63 91 54 / 10 10 10 30
Dryden 90 67 91 62 / 0 0 0 20
Fort Stockton 91 65 91 56 / 0 0 0 40
Guadalupe Pass 86 63 85 49 / 10 10 10 30
Hobbs 88 62 88 49 / 0 10 10 50
Marfa 88 56 87 53 / 0 10 10 30
Midland Intl Airport 90 66 91 55 / 0 0 0 50
Odessa 89 66 90 54 / 0 0 0 50
Wink 91 65 92 56 / 0 0 0 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Saturday night through Sunday morning
for Guadalupe Mountains.
&&
12/29Hazardous weather outlook, Oct 13, 2:50 AM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 250 AM CDT Fri Oct 13 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 250 AM CDT Fri Oct 13 2017 /150 AM MDT Fri Oct 13 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong gap winds through Guadalupe Pass are expected behind a cold front starting early Sunday morning and high wind watch is in effect for Guadalupe Pass. Also storms are possible across most of the area Saturday night through Sunday along and near the front. The best chance for storms will be Sunday morning, gusty wind and lightning are the main concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.